Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 97, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 3, 2000, 5:43 PM EDT for Berkshire County, Massachusetts. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 3, 2000, 5:43 PM EDT (21:43 UTC)
- Expired
- Aug 3, 2000, 6:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties
County Berkshire County, MA
The radar
The Albany radar (KENX), 74 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 6:00 PM EDT | Thunderstorm Wind | Lenox, MA | |
| Aug 3, 6:25 PM EDT | Thunderstorm Wind | Cheshire, MA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 696 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 032142 SVRALB MAC003-032230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 543 PM EDT THU AUG 3 2000 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS * UNTIL 630 PM EDT * AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM JUST WEST OF PITTSFIELD...MOVING EmAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PITTSFIELD AT 550 PM CHESHIRE AT 600 PM EDT EAST WINDSOR AND 5 MILES SOUTH OF SAVOY AT 615 PM EDT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:30 PM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, Aug 3, 2:30 PM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
230 PM EDT THU AUG 3 2000
DISC...SVR WX WATCH TIL 5PM SO FAR.
.SHORT TERM...CDFNT ALNG E LK ONT...SYR...ERI LN. PRE FRONT TROF AND
UNSTABL AMAS PROD TRW ACRS FCA...PRIM E SXTNS ATTM. WITH FRNT MVNG
SE INTO UNSTABL AMAS ADDITNAL STORMS WL FORM INTO EVNG. PRIMARY UPR
LVL SPRT RMNS N OF RGN AS CUT OFF LOW MVS E THEN NE ACRS QUE. LTL
IF ANY UVM ASSOC WITH THIS FEATURE AFFCTS RGN. CDFNT MVS TO MID HUD
VLY AND BERK CO BY 06Z AND TO THE CST BY 12Z.. THEN STALLING TO CAPE
COD...DELMARVA...W NC LINE. NGM IS SOMEWHAT FASTER W/SYSTM...BUT
THREAST OF SHRA IS OVE MST OF FCA N & W OF ALB BY 06Z AND MRNG IN
SE. MUCH LESS HUMID AIR COVERS RGN BY 12Z.
.LONG TERM...FRNT STALLS SUF ENOUGH TO OUR S ALLOWG RGN TO HV DRY WX
FRI INTO SUN. (A DRY SUNNY WEEKEND ???). HI PRES BUILDS INTO GRT LKS
RGN AND NEW ENG. BY EFP SUN HI PRES HS MVD TO CST BUT AMAS RMNS DRY
ACRS RGN AT LEAST ERLY SUN...WRM AMAS STRMNG NE INTO MID ATLNTIC
STATES AND MAY RCH RGN BY EVE SUN.
.ALY...NY ERN...SEVERE THUNDERSTORM AND FLOOD WATCHS TIL 5PM EXCP
HERK CO.
VT EXTRM SRN...SEVERE THUNDERSTORM AND FLOOD WATCHES WATCH
TIL 5PM
MA EXTRM WRN...SEVERE THUNDERSTORM AND FLOOD WATCHES TIL 5PM
CT NW...NONE.
SNYDERIn the hours before
Local storm report, Aug 3, 1:00 PM EDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
100 PM EDT THU AUG 03 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1220 PM STILLWATER NY .75 INCH HAIL
08/03/00 SARATOGA DIME SIZE HAIL
1220 PM COVEVILLE NY WIND DAMAGE
08/03/00 SARATOGA WIRES AND LIMBS DOWN
1240 PM TROY NY .75 INCH HAIL
08/03/00 RENSSELAER DIME SIZE HAIL AT TROY
NNNN
KOLECILocal storm report, Aug 3, 1:12 PM EDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
112 PM EDT THU AUG 03 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1220 PM STILLWATER NY .75 INCH HAIL
08/03/00 SARATOGA DIME SIZE HAIL
1220 PM COVEVILLE NY WIND DAMAGE
08/03/00 SARATOGA WIRES AND LIMBS DOWN
1220 PM CLIFTON PARK NY WIND DAMAGE
08/03/00 SARATOGA TREES DOWN
1240 PM TROY NY .75 INCH HAIL
08/03/00 RENSSELAER DIME SIZE HAIL AT TROY
NNNN
KOLECILocal storm report, Aug 3, 2:03 PM EDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
203 PM EDT THU AUG 03 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1220 PM STILLWATER NY .75 INCH HAIL
08/03/00 SARATOGA DIME SIZE HAIL
1220 PM COVEVILLE NY WIND DAMAGE
08/03/00 SARATOGA WIRES AND LIMBS DOWN
1220 PM CLIFTON PARK NY WIND DAMAGE
08/03/00 SARATOGA TREES DOWN
1240 PM TROY NY .75 INCH HAIL
08/03/00 RENSSELAER DIME SIZE HAIL AT TROY
0130 PM BENNINGTON VT WIND DAMAGE
08/03/00 BENNINGTON NUMEROUS REPORTS OF
TREES DOWN
NNNN
KOLECILocal storm report, Aug 3, 2:32 PM EDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
232 PM EDT THU AUG 03 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1220 PM STILLWATER NY .75 INCH HAIL
08/03/00 SARATOGA DIME SIZE HAIL
1220 PM COVEVILLE NY WIND DAMAGE
08/03/00 SARATOGA WIRES AND LIMBS DOWN
1220 PM CLIFTON PARK NY WIND DAMAGE
08/03/00 SARATOGA TREES DOWN
1240 PM TROY NY .75 INCH HAIL
08/03/00 RENSSELAER DIME SIZE HAIL AT TROY
0130 PM BENNINGTON VT WIND DAMAGE
08/03/00 BENNINGTON NUMEROUS REPORTS OF TREES
DOWN
0205 PM NASSAU NY WIND DAMAGE
08/03/00 RENSSELAER NUMEROUS TREES DOWN
NNNNLocal storm report, Aug 3, 4:08 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
408 PM EDT THU AUG 03 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1220 PM STILLWATER NY .75 INCH HAIL
08/03/00 SARATOGA DIME SIZE HAIL
1220 PM COVEVILLE NY WIND DAMAGE
08/03/00 SARATOGA WIRES AND LIMBS DOWN
1220 PM CLIFTON PARK NY WIND DAMAGE
08/03/00 SARATOGA TREES DOWN
1240 PM TROY NY .75 INCH HAIL
08/03/00 RENSSELAER DIME SIZE HAIL AT TROY
1250 PM EAST GREENBUSH NY WIND DAMAGE
08/03/00 RENSSELAER TREES DOWN.
0130 PM BENNINGTON VT WIND DAMAGE
08/03/00 BENNINGTON NUMEROUS REPORTS OF TREES
DOWN
0205 PM NASSAU NY WIND DAMAGE
08/03/00 RENSSELAER NUMEROUS TREES DOWN
0210 PM CASTLETON ON HUDSON NY WIND DAMAGE
08/03/00 RENSSELAER TREES AND WIRES DOWN ON
RIDGES AND HILLTOPS.Local storm report, Aug 3, 5:24 PM EDT, 19 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK TROOP B 0523PM THU AUG 03 2000 1 0000001 000 BMAL WLSR APTS 03936 FILE 28 SP MALONE NY1160100 AUG 03-00 TO APB ROAD CLOSING FRANKLIN COUNTY RT 1 T/FT. COVINGTON WILL BE CLOSED FROM INTERSECTION AT ST RT-37 SOUTH TO FOSTER ROAD DUE TO DOWNED POWER LINES AND UTILITY POLES ACROSS ROADWAY AND RAILROAD TRACKS - ROAD EXPECTED TO BE CLOSED UNTIL APPROX 12 AM 08/04/00 ALTERNATE ROUTES WILL BE CR 42 TO FOSTER RD TO CR 1. AUTH Z/SGT MARY H DUPELL OPER - PRIMEAU,CLYTIS C 1723N
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 5:35 PM EDT | Flash Flood Warning | ALY | Berkshire | 115 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.